# SDR 96ZZZX488

- Difficulty date: December 8, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3344Q
- Make and model: Piper PA-28-181
- Aircraft serial: 287790452
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Bearing Cup
- Part number: 13836
- Condition: Corroded
- Location: Wheels
- Part time: 1,533 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OWNER COMPLAINED OF A 'CLUNKING' NOISE COMING FROM ONE WHEEL AS THE PLANE WAS PULLED OUT FROM A HANGAR.  INSPECTION SHOWED ALL THREE WHEELS TO HAVE CORRODED WHEEL BEARINGS.  BEARINGS WERE REPLACED.  THE AIRCRAFT RECEIVED AN ANNUAL INSPECTION ON 11-17-94 AT 1,491 HOURS.  THREE MONTHS LATER, 1,509 HOURS, THE AIRCRAFT WAS STRIPPED AND PAINTED.  FIVE MONTHS AFTER PAINTING AT 1,533 HOURS, THE CORRODED WHEEL BEARINGS WERE FOUND.  IT SEEMS THAT DURING THE STRIPPING PROCESS, WATER ENTERED THE WHEELS AND CAUSED THE CORROSION.
